MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) SYSTEM 9735542 15W VISUALASE; POWERED LASER SURGICAL INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) SYSTEM 9735542 15W VISUALASE; POWERED LASER SURGICAL INSTRUMENT
Catalog Number 9735542
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Swelling (2091); Iatrogenic Source (2498)
Date of Event 03/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A subsequent surgery was covered by a field representative without issues.System functioned as designed.System was not returned to manufacturer for analysis, therefore, no findings are possible.No further issues were reported.
 
Event or Problem Description
A medtronic representative reported that a patient had longer than usual swelling after a laser-induced thermal therapy procedure which was preformed on (b)(6) 2016.The swelling lasted for a month but the surgeon said he was used to around two weeks.There had been no issues during the case which took place on (b)(6) 2016.Medtronic was made aware of this on (b)(6) 2017.There was no reported delay to the procedure due to this issue.
 
Additional Manufacturer Narrative
Additional information: device manufacture date provided.Correction: device unique device identification (udi), part number, procode, common device name and 510(k) updated to proper values.A medtronic representative went to the site to test the equipment.The representative was unable to replicate the reported issue.The hardware, software, and instruments passed the system checkout.The system was found to be fully functional.The software investigation found that a probable cause was unable to be determined without further information since the on-going investigation proved to be inconclusive based on the information provided.

Brand Name
SYSTEM 9735542 15W VISUALASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6450591
Report Number1723170-2017-01442
Device Sequence Number10981581
Product Code GEX
UDI-Device Identifier00643169584440
UDI-Public00643169584440
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K081656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9735542
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/02/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/31/2017
Supplement Report FDA Received Date05/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;